Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Septic fields with discriminant $\pm 2^a 3^b$

Authors: John W. Jones and David P. Roberts
Journal: Math. Comp. 72 (2003), 1975-1985
MSC (2000): Primary 11Y40
Published electronically: February 3, 2003
MathSciNet review: 1986816
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We classify septic number fields which are unramified outside of $\{\infty,2, 3\}$ by a targeted Hunter search; there are exactly $10$ such fields, all with Galois group $S_7$. We also describe separate computations which strongly suggest that none of these fields come from specializing septic genus zero three-point covers.

References [Enhancements On Off] (What's this?)

  • [Bor] Borisov, A., On some polynomials allegedly related to the $abc$ conjecture, Acta. Arith. 84, (1998), no. 2, 109-128. MR 98f:11140
  • [Bru] Brueggeman, S., Septic number fields which are ramified only at one small prime, J. Symbolic Computation, 31, (2001), no. 5, 549-555. MR 2002e:11145
  • [Coh] Cohen, H., Advanced Topics in Computational Number Theory, GTM 193, Springer (2000). MR 2000k:11144
  • [Har] Harbater, D., Galois groups with prescribed ramification, Arithmetic Geometry (Tempe, 1993), N. Childress and J. Jones, eds., Contemp. Math., 174, Amer. Math. Soc., (1994), 35-60. MR 96a:12008
  • [Her] Hermite, C., Sur le nombre limité d'irrationalités auxquelle se réduisent les racines des équations à coefficients entiers complexes d'un degré et d'un discriminant donnés (Extrait d'une lettre à M. Borchardt), J. Reine Angew. Math. 53, (1857), 182-192 = Oeuvres, I, Paris 1905 414-428.
  • [Jon] Jones, J., Tables of number fields with prescribed ramification,
  • [JR1] Jones, J. and Roberts, D., Sextic number fields with discriminant $(-1)^j 2^a 3^b$, in Number Theory: Fifth Conference of the Canadian Number Theory Association, CRM Proceedings and Lecture Notes, 19, American Math. Soc., (1999), 141-172. MR 2000b:11142
  • [JR2] -, Timing analysis of targeted Hunter searches, in ANTS III, Springer Lecture Notes in Computer Science, 1423, (1998), 412-423. MR 2001a:11204
  • [Lan] Lang, S., Algebraic Number Theory, Springer-Verlag, New York (1994). MR 95f:11085
  • [Mal1] Malle, G. Genus zero translates of three point ramified Galois extensions, Manuscripta Math. 71, (1991) 97-111. MR 92f:12009
  • [Mal2] -, Fields of definition of some three point ramified field extensions, The Grothendieck theory of dessins d'enfants, L. Schneps, ed., London Math. Soc. Lecture Note Ser. 200, Cambridge Univ. Press, 1994., pp. 147-168. MR 95m:11128
  • [Poh] Pohst, M., On the computation of number fields of small discriminants including the minimum discriminants of sixth degree fields, J. Number Theory 14, no. 1, (1982), 99-117. MR 83g:12009
  • [Rob] Roberts, D., An ABC construction of number fields, preprint,

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y40

Retrieve articles in all journals with MSC (2000): 11Y40

Additional Information

John W. Jones
Affiliation: Department of Mathematics and Statistics, Arizona State University, Box 871804, Tempe, Arizona 85287

David P. Roberts
Affiliation: Division of Science and Mathematics, University of Minnesota-Morris, Morris, Minnesota 56267

Received by editor(s): August 27, 2001
Received by editor(s) in revised form: April 4, 2002
Published electronically: February 3, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society